MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90118
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the pyrenees tapered driver broke during screw insertion intra-operatively.The procedure was completed successfully with a two minute surgical delay.No adverse consequences nor medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection was performed and confirmed tip fracture.Rotational deformation is observed immediately proximal to fracture.Complaint history records were reviewed for this lot, no similar complaints were identified.It was reported that the device was not used at a difficult angle, but that excessive force had to be used due to patients hard bone.Patient has osteoporotic bone.The most likely cause of the reported event was determined to be due to the patient's hard bone, which required excessive torque to insert screws.
 
Event or Problem Description

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12844943
Report Number3004774118-2021-00362
Device Sequence Number17201648
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90118
Device Lot NumberNAKB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown